U.S. doctors online nowAsk doctors free
NJ
A 54-year-old male asked:

my tsh is .913, t4 free id 1.95 and t4 is 14.6. i take .88 mcg of synthroid (thyroxine) daily. sluggish and can't lose weight. 53 year-old male. is .88 right?

2 doctor answers6 doctors weighed in
Dr. Anthony Fritz
Internal Medicine 33 years experience
Thyroid OK: Your lab numbers appear to show that your thyroid replacement therapy is working correctly. Please see your health provider to assess for other reasons for your symptoms.
Dr. Julie Abbott
Preventive Medicine 45 years experience
Possibly not: If your lab tests are accurate and reported in the usually accepted units, 0.88 mg of Synthroid (thyroxine) might actually be too much. Your free T4 and T4 are both slightly high and your TSH is almost over-suppressed suggesting that you may be getting too much Synthroid (thyroxine). This is certainly not consistent with your symptoms of sluggishness. This needs review with your treating physician/Endocrinologist.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Aug 14, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.